Doctor insights on:
Flagyl And Candida
I was taking Flagyl 2 weeks for BV now in the third week the BV is gone but I have yeast now why is that and what to do?
Yeast infection: Yes, it's possible. Antibiotics are used to treat infection - they kill the infection causing bacteria. However, they also kill off the normal bacteria that inhabit the body, and this can then allow for overgrowth of yeast. It's not uncommon for women, particularly, to develop yeast infections during/after a course of antibiotics.See 1 more doctor answer
Was diagnosed wed for yeast and BV, was given flagyl 500mg/7 days and flucunazole 150.tested again today and they saw nothing under the microscope?
The treatment: Worked. The infections are gone.Get a more detailed answer ›
It may.: Yeast infections are due to a fungus called candida which is normally found in the vagina. However, if there is a lack of healthy vaginal bacteria it can lead to overgrowth of yeast. Some causes of overgrowth: antibiotics, ^ estrogen (pregnancy or some birth control pills), malfunctioning immune system, diabetes mellitus as well as friction against vaginal tissues (intercourse) and douching.
Safe but not helpful: It wouldn't hurt to take these things together, but it probably won't help either. Azo Yeast® is a natural product that has no proven benefit either to prevent or treat yeast infections. If you think you may have a yeast infection, check with the clinic or doctor who prescribed the antibiotics.
Yes: Overgrowth of yeast is possible with this scenario.
I have been taking Flagyl 3 days for bv. It is causing a yeast infection which is way worse than the bv. What will happen if I stop taking it?
Consider: Consider starting treatment for yeast now rather than stopping BV treatment. Take care.
I had a cottage cheese like yeast infection I'm taking flagyl currently. It's been five days now the discharge has stopped but im still itching?
Yeast infection.: Flagyl does not treat a yeast infection and may, in fact, cause one, as many antibiotics do. Get an over the counter vaginal yeast medication (candidiasis). Take it as long as you are taking the Flagyl and for a few days after, until it clears up If it does not help in 5 days, see your doc for other treatment options.
Would anything happen if I prescribe zithromax for myself and I don't actually have chalmydia or if I tKe flagyl and I don't have a yeast infection?
Not recommended.: It is never recommended to self prescribe antibiotics. Inappropriate antibiotic use has led to the serious problem of resistant bacterial infections. This practice could also lead to allergic reactions, undesirable side effects, and interference with testing when you aren't getting better. Flagyl, by the way, is not used to treat yeast infections.
Finished Flagyl gel for BV, n yeast infection came back. I just took 150 Diflucan (3x q2day) 10 days ago to treat yeast. Can I repeat Diflucan again?
Yeast? BV? See md: You were apparently overtreated for yeast. A single dose of fluconazole (Diflucan) is sufficient. If you're still having symptoms 10 days after taking three doses, you might have a yeast infection resistant to fluconazole and perhaps all "azole" drugs. Also, metronidazole gel is not very effective against BV, so maybe the problem is persistent BV. See your doctor for further diagnosis and Rx.
I'm taking Flagyl for Trichomonisis and I'm getting a yeast infection. I have an extra prescription of Diflucan (fluconazole). Can I take both together?
Should be fine: Whole it should be fine, best to ask your pharmacist or doctor. Hope this helps!
Hi. I previously had BV which was treated by flagyl. Its a month later and I have a yeast infection but the colour of the discharge changed from white cottage cheesy to a slightly odorless and non itchy faint green what could this be?
Currently taking flagyl and ciprofloxacin for bv and uti. Can one of the meds cause a yeast infection? If so how
If I took a probiotic while taking antibiotics like Flagyl will it decrease my risk or stop me from getting a yeast infection after I'm done?
YES: Yes, that is one of the main reasons to take probiotics. I advise all my patients take probioitics both during and after antibiotic therapy and feel every doctor should do so as well; it is irresponsible to not do so! Along with acidophilus and bifidus it is wise to take sacchromyces boulardii, a probiotic yeast proven to reduce the incidence of antibiotic-associated diarrhea.